Alert archive / Ohio / Small Craft Advisories in 2020
Small Craft Advisory 75, NWS Cleveland, OH
NWS Cleveland, OH issued this small craft advisory at Oct 2, 2020, 4:01 AM EDT. It was in force for 21 hr.
The area
The counties it named.
The facts
- Issued
- Oct 2, 2020, 4:01 AM EDT (08:01 UTC)
- Expired
- Oct 3, 2020, 1:00 AM EDT
- In force
- 21 hr
- Issued by
- NWS Cleveland, OH
The text
As transmitted.
990 WHUS71 KCLE 020801 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 401 AM EDT Fri Oct 2 2020 LEZ145-146-021615- /O.NEW.KCLE.SC.Y.0075.201002T0801Z-201002T2000Z/ Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- 401 AM EDT Fri Oct 2 2020 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... * WHAT...Northwest winds 15 to 20 knots with gusts up to 25 knots and waves 3 to 5 feet. * WHERE...The nearshore waters of Lake Erie from Vermilion to Avon Point OH and nearshore waters of Lake Erie from Avon Point to Willowick OH. * WHEN...Until 4 PM EDT this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LEZ147>149-021615- /O.NEW.KCLE.SC.Y.0075.201002T0801Z-201003T0200Z/ Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH-Lake Erie nearshore waters from Geneva-on-the- Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- 401 AM EDT Fri Oct 2 2020 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM EDT THIS EVENING... * WHAT...West winds 10 to 20 knots with gusts up to 25 knots and waves 3 to 6 feet. * WHERE...The nearshore waters of Lake Erie from Willowick OH to Ripley NY. * WHEN...Until 10 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ For more information from the National Weather Service visit http://www.weather.gov/cle
4 follow-up statements
405 WHUS71 KCLE 021403 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 1003 AM EDT Fri Oct 2 2020 LEZ145-146-022000- /O.CON.KCLE.SC.Y.0075.000000T0000Z-201002T2000Z/ Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- 1003 AM EDT Fri Oct 2 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... * WHAT...Northwest winds 15 to 20 knots with gusts up to 25 knots and waves 3 to 5 feet. * WHERE...The nearshore waters of Lake Erie from Vermilion to Avon Point OH and nearshore waters of Lake Erie from Avon Point to Willowick OH. * WHEN...Until 4 PM EDT this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LEZ147>149-022215- /O.CON.KCLE.SC.Y.0075.000000T0000Z-201003T0200Z/ Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH-Lake Erie nearshore waters from Geneva-on-the- Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- 1003 AM EDT Fri Oct 2 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING... * WHAT...West winds 10 to 20 knots with gusts up to 25 knots and waves 3 to 6 feet. * WHERE...The nearshore waters of Lake Erie from Willowick OH to Ripley NY. * WHEN...Until 10 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ For more information from the National Weather Service visit http://www.weather.gov/cle
153 WHUS71 KCLE 021957 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 357 PM EDT Fri Oct 2 2020 LEZ145-146-022300- /O.EXT.KCLE.SC.Y.0075.000000T0000Z-201002T2300Z/ Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- 357 PM EDT Fri Oct 2 2020 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 PM EDT THIS EVENING... * WHAT...West winds 15 to 20 knots with gusts up to 25 knots and waves 3 to 5 feet. * WHERE...The nearshore waters of Lake Erie from Vermilion to Avon Point OH and nearshore waters of Lake Erie from Avon Point to Willowick OH. * WHEN...Until 7 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LEZ147>149-030200- /O.CON.KCLE.SC.Y.0075.000000T0000Z-201003T0200Z/ Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH-Lake Erie nearshore waters from Geneva-on-the- Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- 357 PM EDT Fri Oct 2 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING... * WHAT...West winds 10 to 20 knots with gusts up to 25 knots and waves 3 to 6 feet. * WHERE...The nearshore waters of Lake Erie from Willowick OH to Ripley NY. * WHEN...Until 10 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ For more information from the National Weather Service visit http://www.weather.gov/cle
181 WHUS71 KCLE 022258 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 658 PM EDT Fri Oct 2 2020 LEZ145-146-030000- /O.CAN.KCLE.SC.Y.0075.000000T0000Z-201002T2300Z/ Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- 658 PM EDT Fri Oct 2 2020 ...SMALL CRAFT ADVISORY IS CANCELLED... Conditions are no longer hazardous to small craft. $$ LEZ149-030500- /O.EXT.KCLE.SC.Y.0075.000000T0000Z-201003T0500Z/ Lake Erie nearshore waters from Conneaut OH to Ripley NY- 658 PM EDT Fri Oct 2 2020 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 AM EDT SATURDAY... * WHAT...West winds 15 to 20 knots with gusts up to 25 knots and waves 3 to 5 feet. * WHERE...The nearshore waters of Lake Erie from Conneaut OH to Ripley NY. * WHEN...Until 1 AM EDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LEZ147-148-030200- /O.CON.KCLE.SC.Y.0075.000000T0000Z-201003T0200Z/ Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH-Lake Erie nearshore waters from Geneva-on-the- Lake to Conneaut OH- 658 PM EDT Fri Oct 2 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING... * WHAT...Northwest winds around 15 knots and waves 3 to 5 feet. * WHERE...The nearshore waters of Lake Erie from Willowick to Conneaut OH. * WHEN...Until 10 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ For more information from the National Weather Service visit http://www.weather.gov/cle
748 WHUS71 KCLE 030149 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 949 PM EDT Fri Oct 2 2020 LEZ147-148-030300- /O.EXP.KCLE.SC.Y.0075.000000T0000Z-201003T0200Z/ Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH-Lake Erie nearshore waters from Geneva-on-the- Lake to Conneaut OH- 949 PM EDT Fri Oct 2 2020 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 10 PM EDT THIS EVENING... Conditions are no longer hazardous to small craft. $$ LEZ149-030500- /O.CON.KCLE.SC.Y.0075.000000T0000Z-201003T0500Z/ Lake Erie nearshore waters from Conneaut OH to Ripley NY- 949 PM EDT Fri Oct 2 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EDT SATURDAY... * WHAT...Northwest winds around 15 knots and waves 3 to 5 feet. * WHERE...The nearshore waters of Lake Erie from Conneaut OH to Ripley NY. * WHEN...Until 1 AM EDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ For more information from the National Weather Service visit http://www.weather.gov/cle
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Oct 2, 2:21 AM EDT, 1 hour 40 minutes earlier.
Area forecast discussion, Oct 2, 2:21 AM EDT, 1 hour 40 minutes before
Area Forecast Discussion National Weather Service Cleveland OH 221 AM EDT Fri Oct 2 2020 .SYNOPSIS... A cold front will move south across Lake Erie tonight, becoming nearly stationary through Friday. High pressure will build from the west on Saturday. By Sunday, a low pressure system will enter the Great Lakes region. High pressure returns across the region on Monday. && .NEAR TERM /THROUGH TODAY/... 10 PM Update... Inland showers across the area have largely diminished. Lake effect showers persist over Lake Erie and mainly the lakeshore areas of northeast Ohio. Adjusted PoPs to reflect current radar trends and latest hi-res guidance. Original Discussion... Potent, compact shortwave trough over MI this afternoon has lead to the development of scattered to numerous showers and thunderstorms. Some of the stronger storms have resulted in numerous reports of up to pea size hail with gusts of 40 to 45 mph. Showers and thunderstorms will begin to diminish later this afternoon and evening as the sun sets as this activity is mainly diurnally driven. Some lingering showers will continue across the lakeshore into portions of NE OH and NW PA as the shortwave trough pivots south and east across Lake Erie tonight. Lake enhancement could result in some thunder possible as well with locally heavy downpours. Behind trough/cold front flow over the lake will become northwesterly with 850 mb temps around 0C, favoring lake effect rain. Some thunder is also possible given lake effect instability in excess of 1000 J/kg forecast across extreme NE OH and NW PA. This prolonged northwesterly flow will linger through Friday evening with lake effect rain chances remaining through Friday night. As high pressure begins to build in across the Ohio Valley Friday night, an area of convergence across the lake will be possible, mainly from the Islands eastward as a trailing piece of the shortwave trough and front lingers. A better chance for waterspouts appears possible early Saturday morning given cold air aloft, increased low level moisture, and convergence zone in place. In addition, some areas of patchy frost will be possible across the southeast portion of the area. Forecast temperatures as of now are in the upper 30s, but could change in future forecasts given sky cover. && .SHORT TERM /TONIGHT THROUGH SUNDAY NIGHT/... High pressure will result in quiet conditions across the area on Saturday, shifting to New England Saturday night. A gradual increase in cloud cover on Saturday night will keep lows a few degrees warmer than Friday night. The next piece of energy will dig into the back side of the upper trough with surface low pressure developing near southern Lake Michigan by Sunday morning. Showers are expected to expand from west to east across the area Sunday afternoon into Sunday night as the upper trough tightens and digs to the Ohio Valley. As the trough axis shifts to the east, deep layer dry air will overspread the area with lake effect showers dwindling quickly on Monday morning. && .LONG TERM /MONDAY THROUGH THURSDAY/... The large area of surface high pressure overhead on Tuesday will shift to the southeast coast ahead of the next trough developing across the Great Lakes Region. Southwest flow will develop on Tuesday with temperatures gradually warming into the mid and upper 60s through Wednesday. A second piece of energy will force the next strong cold front south across the area late Wednesday with temperatures trending back down to end the long term. && .AVIATION /06Z Friday THROUGH Tuesday/... Lake effect rain showers and some MVFR cloud cover will impact many of the terminals this morning as a cold front slowly slides south across the area. Guidance hinting at some brief IFR conditions at KMFD and KCAK just before 12Z, otherwise MVFR/VFR will prevail. Shower activity will continue after 12Z at some eastern sites, but mainly at KERI through much of the period. West northwest winds will prevail through today, becoming lighter after 00Z, and with some gusts to 20 kts possible at KERI. Outlook...Non-VFR possible at KCLE/KERI with occasional lake effect rain showers through Saturday morning. Non-VFR possible with rain Sunday morning through late Sunday night. && .MARINE... Winds remain on the west/northwest on eastern Lake Erie, therefore keeping higher waves going in the nearshore waters a little longer into this evening. Have extended the Small Craft Advisory and High Swim Risk through 10 PM from Willowick to the New York line. Otherwise a few thunderstorms are expected to cross the lake late this afternoon and could result in a few wind gusts to 40 knots and Small Hail out of the strongest storms. After a brief break in Small Craft conditions, another cold front will move south across Lake Erie overnight with waves and northerly flow increasing from Vermilion to the Pennsylvania state line on Friday. Another round of Small Craft Advisories can be expected and a continued chance of waterspouts. High pressure will expand over the lake Friday night into Saturday with improving marine conditions. Land breezes are expected to develop Friday night however and maintain a good set-up for waterspouts into Saturday. Generally good marine conditions are expected on Lake Erie for the first part of next week with southwest flow ramping up ahead of the next front on Wednesday. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...None. MARINE...None. && SYNOPSIS...Kahn NEAR TERM...Kahn/Saunders SHORT TERM...KEC LONG TERM...KEC AVIATION...Greenawalt MARINE...KEC
Hazardous weather outlook, Oct 1, 9:54 PM EDT, 6 hours 7 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 954 PM EDT Thu Oct 1 2020 OHZ003-006>014-017>023-027>033-036>038-047-PAZ002-003-030200- Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga- Ashtabula Inland-Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull- Wyandot-Crawford-Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow- Holmes-Knox-Southern Erie- 954 PM EDT Thu Oct 1 2020 This Hazardous Weather Outlook is for north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. OHZ089-PAZ001-030200- Ashtabula Lakeshore-Northern Erie- 954 PM EDT Thu Oct 1 2020 ...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 2 AM EDT FRIDAY... This Hazardous Weather Outlook is for northeast Ohio and northwest Pennsylvania. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LEZ061-142>149-162>169-030200- Lake Erie open waters from Ripley to Buffalo NY- Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH- Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- Lake Erie open waters from Maumee Bay to Reno Beach OH- Lake Erie open waters from Reno Beach to The Islands OH- Lake Erie open waters from The Islands to Vermilion OH- Lake Erie open waters from Vermilion to Avon Point OH- Lake Erie open waters from Avon Point to Willowick OH- Lake Erie open waters from Willowick to Geneva-on-the-Lake OH- Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie open waters from Conneaut OH to Ripley NY- 954 PM EDT Thu Oct 1 2020 This Hazardous Weather Outlook is for central Lake Erie, eastern Lake Erie and western Lake Erie. .DAY ONE...Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Waterspouts are possible across Lake Erie Friday night into Saturday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 1, 8:53 PM EDT | Special Marine Warning | CLE | 82 min | |
| Oct 2, 1:32 PM EDT | Frost Advisory | CLE | Ashland, Crawford, Erie, Hancock, Holmes, Huron and 18 more | 18 hr |
| Oct 2, 5:59 PM EDT | Special Marine Warning | CLE | 91 min |
Nearby
Small Craft Advisories in Ohio, 2020Every small craft advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.